Alert archive / Colorado / Special Weather Statements in 2015
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 7, 2015, 4:47 PM MDT for Prowers County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2015, 4:47 PM MDT (22:47 UTC)
- Expired
- Aug 7, 2015, 5:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Pueblo, CO
County Prowers County, CO
The radar
The Goodland radar (KGLD), 150 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1070 J/kg
- Mixed-layer CIN
- -386 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
835
WWUS85 KPUB 072247
SPSPUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
447 PM MDT FRI AUG 7 2015
COZ096-098-072330-
LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO-
447 PM MDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES UNTIL 530 PM MDT...
AT 447 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GRANADA...OR 16 MILES EAST OF LAMAR...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOLLY...GRANADA...HARTMAN AND BRISTOL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
SOUTHEASTERN COLORADO.
LAT...LON 3788 10238 3808 10248 3834 10205 3831 10204
3798 10204
TIME...MOT...LOC 2247Z 238DEG 36KT 3804 10232
$$
HODANISHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:18 PM MDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 7, 3:18 PM MDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 318 PM MDT FRI AUG 7 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 319 PM MDT FRI AUG 7 2015 ...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SE COLORADO COUNTIES INTERSECTING HWY 50 AND NORTHWARD. LAPS AND MESOSCALE ANALYSIS SHOW LARGE AMOUNTS OF CAPE OVER THE SE PLAINS WITH 3000-4000 J/KG THROUGH THE I-25 CORRIDOR EXTENDING TO THE BORDER OF CO/KS. A DRY LINE CURRENTLY EXTENDS ON A LINE ROUGHLY THROUGH WALSENBURG TO TRINIDAD THROUGH THE CO/NM BORDER...WITH DEW POINTS IN THE 60S NORTH OF THE LINE AND VALUES IN THE 30S BEHIND THE LINE. AN UPPER LEVEL DISTURBANCE CURRENTLY LOCATED IN NW NM WILL TRACK OVER THE CWA OVER THE NEXT COUPLE OF HOURS. A WEAK CAP IS STILL IN PLACE ACROSS PART OF THE SE PLAINS BUT IS EXPECTED TO BREAK SOON AS SURFACE HEATING CONTINUES TO DESTABILIZE THE LOWER LEVELS AND THE UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. THE DRY LINE NEAR THE SRN CO BORDER IS EXPECTED TO SLOWLY PUSH NORTHWARD AS S/SW FLOW HAS DEVELOPED THROUGHOUT THE SRN PART OF THE CWA. THE DRY LINE WILL ACT AS A FOCUS FOR CONVECTION AS IT MOVES NORTHWARD. DEW POINTS NORTH OF HWY 50 WILL LIKELY REMAIN IN THE 50S AND 60S THROUGHOUT THE AFTERNOON AND EARLY EVENING AS A TONGUE OF MOISTURE CONTINUES TO WRAP AROUND A LOW PRESSURE CENTER LOCATED NEAR THE CO/KS BORDER. THE PRIMARY THREATS FROM STRONG TO SEVERE STORMS LATE THIS AFTERNOON INTO THE EARLY EVENING ARE LOCALLY DAMAGING WIND GUSTS TO AROUND 60 MPH...HAIL UP TO 2 INCHES IN DIAMETER...AND HEAVY RAINFALL. ONE OR TWO TORNADOES WILL BE POSSIBLE...ESPECIALLY ACROSS KIOWA COUNTY. TONIGHT...ACTIVITY WILL SLOWLY SHIFT OFF TO THE NE WITH THUNDERSTORM ACTIVITY DIMINISHING DURING THE EARLY EVENING HOURS ACROSS THE SE PLAINS. SFC WINDS ARE EXPECTED TO REMAIN WESTERLY OVERNIGHT...WITH LITTLE TO NO STRATUS DEVELOPING OVERNIGHT ACROSS THE PLAINS. ACROSS THE HIGHER TERRAIN...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT AS MONSOON MOISTURE COUPLED WITH UPPER LEVEL DISTURBANCES KEEPS ACTIVITY GOING. SATURDAY...SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MTNS DURING THE LATE MORNING TO EARLY AFTERNOON AND HOURS...BEFORE MOVING ACROSS THE PLAINS DURING THE LATE AFTERNOON AND EARLY EVENING. TEMPERATURES WILL RETURN TO NEAR NORMAL READINGS WITH HIGHS IN THE LOW TO MID 90S ACROSS THE PLAINS...LOW 70S TO UPPER 80S IN HIGH VALLEYS...AND 50S TO 60S ACROSS THE MTNS. LUKINBEAL .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 319 PM MDT FRI AUG 7 2015 ...UPPER RIDGE FORECAST TO BE OVER THE AREA...WITH MONSOON PLUME PROVIDING MOISTURE FOR DAILY SHOWERS AND STORMS... SATURDAY NIGHT...SHORT TERM MODELS SHOW MONSOON MOISTURE OVERHEAD WHILE SHORTWAVE MOVING THROUGH WYOMING AND COLORADO. THIS WILL KEEP SHOWERS AND STORMS GOING ACROSS THE PLAINS THROUGH THE EVENING AND INTO THE OVERNIGHT. IN THE WAKE OF THE SHORTWAVE WEAK COOL FRONT WILL MOVE THROUGH EASTERN COLORADO. SUNDAY...TEMPERATURES WILL BE A BIT LOWER ACROSS THE PLAINS WITH WEAK UPSLOPE FLOW...AND THE DEVELOPMENT OF SHOWERS AND STORMS...WHILE THE WEST WILL REMAIN UNDER LIGHT FLOW AND MOISTURE FOR DIURNAL SHOWERS AND STORMS. WHILE THE COVERAGE OF SHOWERS AND STORMS MAY NOT BE AS MUCH AS PREVIOUS DAYS...KEPT POPS EVERYWHERE THROUGH THE DAY...WITH FOCUS SHIFTING TO THE EAST DURING THE EVENING AND OVERNIGHT. MONDAY...WITH UPSLOPE FLOW ACROSS THE PLAINS...AND MOISTURE IN PLACE ACROSS THE ENTIRE AREA...SCATTERED TO LIKELY POPS LOOK REASONABLE...WITH THE RISK OF LOCALLY HEAVY RAIN AND A FLASH FLOOD THREAT. WITH CLOUD COVER...HIGH TEMPERATURES SHOULD ONLY REACH INTO THE 80S ACROSS THE PLAINS...WITH 70S ACROSS THE HIGH VALLEYS...AND 50S AND 60S MOUNTAINS. TUESDAY THROUGH FRIDAY...THE UPPER RIDGE WILL BE CENTERED ACROSS THE SOUTHERN ROCKIES...SO THE ROUTINE OF DAILY SHOWERS AND STORMS WILL CONTINUE...WITH THE EVER PRESENT RISK OF LOCALLY HEAVY RAIN AND FLASH FLOODING. HIGH TEMPERATURES WILL BE NEAR THE SEASONAL NORMS. -TLM- && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY) ISSUED AT 319PM MDT FRI AUG 7 2015 VFR CONDITIONS ARE EXPECTED AT THE TAF SITES THROUGHOUT THE PERIOD...WITH BRIEF MVFR CONDITIONS POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING UNDER SHOWERS AND THUNDERSTORMS. VCTS WILL AFFECT THE TAF SITES THROUGH THE EARLY EVENING HOURS...WITH THE PRIMARY CONCERNS BEING GUSTY OUTFLOW WINDS...LIGHTNING...AND BRIEF HEAVY RAINFALL. THUNDERSTORM ACTIVITY WILL DIMINISH HEADING INTO THE OVERNIGHT HOURS WITH KCOS SEEING THE POTENTIAL FOR THUNDERSTORMS TO LINGER CLOSE TO THE TERMINAL FOR A FEW MORE HOURS. VFR CONDITIONS ARE EXPECTED OVERNIGHT AS WINDS SHIFT TO THE N/NE FOR KCOS AND KPUB. HEADING INTO TOMORROW...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP DURING THE LATE MORNING TO EARLY AFTERNOON HOURS...LIKELY IMPACTING THE TAF SITES BETWEEN 19-00Z. LUKINBEAL && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TM LONG TERM...TM AVIATION...TM
Hazardous weather outlook, Aug 7, 11:34 AM MDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 1134 AM MDT FRI AUG 7 2015 COZ058>089-093>099-081745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1134 AM MDT FRI AUG 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AROUND NOON...THEN SPREAD EASTWARD ACROSS THE SOUTHEAST PLAINS DURING THE AFTERNOON AND EVENING HOURS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS...WITH THE GREATEST THREAT GENERALLY EAST OF A LINE FROM COLORADO SPRINGS TO LA JUNTA TO SPRINGFIELD. LOCALLY DAMAGING WIND GUSTS TO AROUND 60 MPH...HAIL UP TO 2.0 INCHES IN DIAMETER...AND HEAVY RAINFALL WILL BE POSSIBLE WITH THE STRONGEST STORMS. ONE OR TWO TORNADOES WILL BE POSSIBLE...ESPECIALLY ACROSS KIOWA COUNTY. THE BEST CHANCE OF OVERALL SEVERE WEATHER WILL BE OVER KIOWA COUNTY AND NORTHEAST EL PASO COUNTY. ELSEWHERE...THUNDERSTORMS WILL BE HIGHER BASED...BUT STILL CAPABLE OF PRODUCING ERRATIC GUSTY WINDS UP TO 50 MPH...LIGHTNING...AND BRIEF HEAVY RAINFALL. THUNDERSTORMS WILL DIMINISH FOR MOST AREAS DURING THE EVENING HOURS...HOWEVER SOME SHOWERS AND THUNDERSTORMS MAY PERSIST ALONG THE CONTINENTAL DIVIDE INTO THE EARLY MORNING HOURS. LIGHTNING AND BRIEF MODERATE RAINFALL WILL BE POSSIBLE WITH THE MORE ISOLATED STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FROM SATURDAY THROUGH THURSDAY...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED...PRIMARILY FROM THE AFTERNOON INTO THE NIGHTTIME HOURS. THE PRIMARY STORM CONCERNS WILL BE HEAVY RAIN...CAPABLE OF PRODUCING LOCALIZED FLASH FLOODING... HAZARDOUS CLOUD TO GROUND LIGHTNING...HAIL UP TO 1 INCH IN DIAMETER...AND GUSTY WINDS UP TO 55 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST PLAINS. 13/13
In the hours before
Local storm report, Aug 7, 3:28 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
328 PM MDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL 8 ESE HIGBEE 37.73N 103.31W
08/07/2015 M1.25 INCH BENT CO STORM CHASER
&&
MNLocal storm report, Aug 7, 3:30 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
330 PM MDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND GST 8 ESE HIGBEE 37.73N 103.31W
08/07/2015 E65 MPH BENT CO STORM CHASER
&&
MNSpecial weather statement, Aug 7, 3:54 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 354 PM MDT FRI AUG 7 2015 COZ086-089-072245- CROWLEY COUNTY CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 354 PM MDT FRI AUG 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUEBLO AND WEST CENTRAL CROWLEY COUNTIES UNTIL 445 PM MDT... AT 353 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF SALT CREEK...OR 12 MILES SOUTH OF PUEBLO...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOONE...AVONDALE AND PUEBLO DEPOT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN COLORADO. LAT...LON 3792 10420 3797 10442 3846 10428 3837 10395 TIME...MOT...LOC 2153Z 217DEG 16KT 3809 10457 HODANISH
Local storm report, Aug 7, 3:56 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
356 PM MDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 3 E LA JUNTA 37.98N 103.49W
08/07/2015 E1.00 INCH OTERO CO PUBLIC
&&
STARKLocal storm report, Aug 7, 3:58 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
358 PM MDT FRI AUG 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL LA JUNTA 37.98N 103.54W
08/07/2015 M0.88 INCH OTERO CO LAW ENFORCEMENT
&&
MAGNUSONSpecial weather statement, Aug 7, 4:47 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
447 PM MDT FRI AUG 7 2015
COZ096-098-072330-
LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO-
447 PM MDT FRI AUG 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES UNTIL 530 PM MDT...
AT 447 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GRANADA...OR 16 MILES EAST OF LAMAR...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOLLY...GRANADA...HARTMAN AND BRISTOL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR
SOUTHEASTERN COLORADO.
LAT...LON 3788 10238 3808 10248 3834 10205 3831 10204
3798 10204
TIME...MOT...LOC 2247Z 238DEG 36KT 3804 10232
HODANISHThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:25 PM MDT | Special Weather Statement | PUB | Otero | 50 min |
| Aug 7, 3:09 PM MDT | Special Weather Statement | PUB | Bent | 36 min |
| Aug 7, 3:16 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 29 min |
| Aug 7, 3:46 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Otero, Prowers | 39 min |
| Aug 7, 3:51 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 35 min |
| Aug 7, 3:54 PM MDT | Special Weather Statement | PUB | Pueblo | 51 min |
| Aug 7, 4:49 PM MDT | Special Weather Statement | PUB | Kiowa | 41 min |
Nearby
Special Weather Statements in Colorado, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.